Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 4, NWS New Orleans, LA

February 9, 20204 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Feb 9, 2020, 11:43 AM CST for 4 parishes in Louisiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2020, 11:43 AM CST (17:43 UTC)
Expired
Feb 9, 2020, 6:00 PM CST
In force
6 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WWUS74 KLIX 091743
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1143 AM CST Sun Feb 9 2020

LAZ056>070-MSZ080>082-100000-
/O.NEW.KLIX.WI.Y.0004.200209T1743Z-200210T0000Z/
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Orleans-Upper Plaquemines-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Lower Jefferson-Lower Plaquemines-
Lower St. Bernard-Hancock-Harrison-Jackson-
Including the cities of Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, 
Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, 
Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
1143 AM CST Sun Feb 9 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 25 mph gusting to 40 mph at times. 

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Winds will likely be enhanced over elevated
  portions of highways, water crossings and among tall structures
  and skylines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

24/RR
2 follow-up statements
653 
WWUS74 KLIX 092138
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
338 PM CST Sun Feb 9 2020

LAZ056>070-MSZ080>082-100000-
/O.CON.KLIX.WI.Y.0004.000000T0000Z-200210T0000Z/
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Orleans-Upper Plaquemines-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Lower Jefferson-Lower Plaquemines-
Lower St. Bernard-Hancock-Harrison-Jackson-
Including the cities of Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, 
Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, 
Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
338 PM CST Sun Feb 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 25 mph gusting to 35 mph at times
  through sunset.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...Until 6 PM CST this evening.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

24/RR
058 
WWUS74 KLIX 100013
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
613 PM CST Sun Feb 9 2020

LAZ056>070-MSZ080>082-100115-
/O.EXP.KLIX.WI.Y.0004.000000T0000Z-200210T0000Z/
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Orleans-Upper Plaquemines-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Lower Jefferson-Lower Plaquemines-
Lower St. Bernard-Hancock-Harrison-Jackson-
Including the cities of Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, 
Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, 
Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
613 PM CST Sun Feb 9 2020

...WIND ADVISORY HAS EXPIRED...

Breezy conditions will persist across southeast Louisiana and
southern Mississippi this evening. However, wind speeds of 10 to
15 mph are below Wind Advisory criteria. Therefore, the Wind 
Advisory has been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:32 AM CST, 11 minutes earlier.

Area forecast discussion, Feb 9, 11:32 AM CST, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1132 AM CST Sun Feb 9 2020

.UPDATE...
Baroclinic return in full sun has gusts pushing 40 mph over areas
of the south shore and over the coastal waters. Will be placing a
Wind Advisory for the south shore parishes through sunset. Updated
the wind grids to reflect latest trends.

&&

.AVIATION...
Gusty winds in the 25-30kt range this afternoon due to baroclinic
return and Kelvin-Helmholtz mixing in the mixed sub-cloud layer.
Otherwise, VFR conditions during the daylight but lowering to MVFR
ceilings on marine layer advection after 03Z. Showers develop
before daybreak for VCSH at most locations, the becoming more
prevalent as warm front lifts north through the region through the
morning hours.

&&

.MARINE...
Updating to post a Small Craft Advisory for increasing winds on
baroclinic return flow for this afternoon, then evolving to
tightening of surface gradient and low level jet development
overnight.

&&

.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Wind Advisory.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe or
         excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red    = Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  60  72  64 /   0  50  90  70
BTR  73  62  76  66 /   0  50  90  60
ASD  71  59  75  64 /   0  30  80  40
MSY  72  64  76  67 /   0  40  60  30
GPT  67  59  70  63 /   0  30  80  30
PQL  70  59  74  64 /   0  30  70  30

&&

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CST this evening for LAZ056>070.

GM...Small Craft Advisory until 6 PM CST Monday for GMZ550-552-555-
     557-570-572-575-577.

     Small Craft Advisory until 6 PM CST this evening for GMZ530-532-
     534-536-538.

MS...Wind Advisory until 6 PM CST this evening for MSZ080>082.

GM...Small Craft Advisory until 6 PM CST Monday for GMZ552-555-557-
     570-572-575-577.

     Small Craft Advisory until 6 PM CST this evening for GMZ532-534-
     536-538.

&&

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 11:41 AM CSTSmall Craft AdvisoryLIX18 hr

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.